Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 17, 2018, 12:35 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 12:35 PM CDT (17:35 UTC)
- Expired
- Jul 17, 2018, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WUUS54 KTSA 171735
SVRTSA
OKC035-041-115-171815-
/O.NEW.KTSA.SV.W.0183.180717T1735Z-180717T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1235 PM CDT TUE JUL 17 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northwestern Delaware County in northeastern Oklahoma...
Ottawa County in northeastern Oklahoma...
* Until 115 PM CDT.
* At 1233 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southeast of Chetopa to 3 miles west of Big
Cabin, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Commerce...
Fairland... Afton...
Quapaw... Welch...
Bernice... Ketchum...
Bluejacket... Big Cabin...
Treece... Picher...
Bernice State Park... Cleora...
White Oak... Narcissa...
Ottawa... Cardin...
This includes Interstate 44 between mile markers 274 and 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Grand Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3700 9463 3652 9491 3652 9533 3660 9533
3660 9537 3700 9513
TIME...MOT...LOC 1733Z 278DEG 23KT 3699 9502 3652 9528
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
869 WWUS54 KTSA 171754 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1254 PM CDT TUE JUL 17 2018 OKC035-041-115-171815- /O.CON.KTSA.SV.W.0183.000000T0000Z-180717T1815Z/ Craig OK-Delaware OK-Ottawa OK- 1254 PM CDT TUE JUL 17 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE AND OTTAWA COUNTIES... At 1253 PM CDT, severe thunderstorms were located along a line extending from 2 miles southwest of Treece to 3 miles north of Pensacola, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Miami... Baxter Springs... Commerce... Fairland... Afton... Quapaw... Bernice... Ketchum... Treece... Picher... Bernice State Park... Cleora... Narcissa... Ottawa... Cardin... Twin Bridges State Park... This includes Interstate 44 between mile markers 284 and 322. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Grand Lake, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3652 9521 3700 9492 3700 9463 3652 9491 TIME...MOT...LOC 1753Z 278DEG 23KT 3697 9487 3650 9513 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:30 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 17, 12:30 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1230 PM CDT Tue Jul 17 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing line of stronger storms currently passing along KS / OK
border and the southern flank of this line may well develop into
far NW terminals over the next few hours. Additional less intense
convection is likely to impact KMLC with brief impacts. Elsewhere
convective chances continue but remain less defined at this point.
A downward trend is expected this evening before additional
development is likely overnight. The placement and coverage of
overnight convection is more uncertain thus low end mention at
this point. VFR conditions largely prevail outside of convective
influences.
&&
.PREV DISCUSSION... /Issued 1043 AM CDT Tue Jul 17 2018/
..UPDATE...
DISCUSSION...
Scattered convection has continued across the forecast area this
morning generally within a plume of deep moisture as sampled by
satellite estimates of 2+ inch precipitable water values. Several
defined sfc boundaries are also in place with a boundary moving
through far SE OK marking an earlier uptick in convective
coverage. This region is likely to diminish in coverage through
the day. A more larger scale feature is the loosely organized MCS
ongoing across southern KS and an associated outflow boundary
pushing into far northern OK. Downstream airmass across NE OK into
far NW AR will continue to destabilize this afternoon and
convection is likely to be maintained through this zone along
with an uptick in stronger storm potential. Regarding temperatures
and current heat headlines, the extent of current precip and
cloud cover would typically argue for cooler temps however recent
daily trends have shown the ability for brief and late day rallies
outside of the storm influences. Forecast update will maintain
temp / dewpoint forecast and adjust as needed through the day.
Earlier fcst updates realigned precip chances for SE OK and this
update will increase chances this afternoon across NE OK and far
NW AR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 95 79 101 / 40 30 10 0
FSM 76 93 76 100 / 30 40 20 10
MLC 75 97 78 102 / 30 20 0 0
BVO 73 94 74 97 / 40 30 10 0
FYV 73 88 74 94 / 40 50 20 10
BYV 71 87 71 95 / 40 50 20 10
MKO 74 94 76 100 / 30 30 0 0
MIO 73 91 76 96 / 40 40 20 0
F10 74 95 77 101 / 30 20 0 0
HHW 75 101 76 103 / 20 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060-
064>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
AVIATION.....07Hazardous weather outlook, Jul 17, 5:13 AM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 513 AM CDT Tue Jul 17 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 513 AM CDT Tue Jul 17 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...This Afternoon. DISCUSSION... A few thunderstorms will continue early this morning, but severe weather is not expected with these storms. Scattered thunderstorms will likely redevelop this afternoon, and these storms will have a limited threat of damaging wind gusts, especially across northeast Oklahoma. Thunderstorm chances will continue through tonight, but the severe weather threat will diminish after sunset. Hot and humid conditions will continue today, with afternoon heat index values between 105 and 108 degrees expected, mainly south of a Pawnee to Tulsa to Ozark, Arkansas line. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential. THURSDAY through MONDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue into Wednesday, with chances lessening after that time as a strong upper ridge expands east over the area. Hot and humid conditions will continue through the weekend into early next week, with the heat possibly peaking around Friday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 17, 11:28 AM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 1128 AM CDT TUE JUL 17 2018 OKZ056-057-061-171715- Craig OK-Rogers OK-Nowata OK- 1128 AM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...NORTHEASTERN ROGERS AND NOWATA COUNTIES UNTIL 1215 PM CDT... At 1128 AM CDT, strong thunderstorms were located along a line extending from 2 miles east of South Coffeyville to 2 miles northwest of Watova. Movement was east at 30 to 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Nowata... South Coffeyville... Delaware... Lenapah... New Alluwe... Watova... White Oak... Hollow... Centralia... Centrailia... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3658 9523 3659 9573 3700 9566 3700 9508 TIME...MOT...LOC 1628Z 284DEG 31KT 3698 9557 3664 9568
Special weather statement, Jul 17, 12:09 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Tulsa OK 1209 PM CDT TUE JUL 17 2018 OKZ056>058-061-171800- Craig OK-Rogers OK-Ottawa OK-Nowata OK- 1209 PM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS... NORTHWESTERN OTTAWA AND SOUTHEASTERN NOWATA COUNTIES UNTIL 100 PM CDT... At 1209 PM CDT, strong thunderstorms were located along a line extending from 7 miles southeast of Edna to near New Alluwe. Movement was east at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Vinita... Chelsea... Welch... Bluejacket... Big Cabin... New Alluwe... White Oak... Hollow... Pyramid Corners... Centralia... Centrailia... This includes Interstate 44 between mile markers 273 and 289. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong wind gusts may occur before thunderstorms reach your area. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 9490 3651 9513 3652 9559 3700 9535 TIME...MOT...LOC 1709Z 271DEG 20KT 3699 9524 3660 9546
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:14 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Jul 16, 7:45 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 16, 8:10 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 17, 11:28 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 47 min |
| Jul 17, 12:09 PM CDT | Special Weather Statement | TSA | Craig | 51 min |
| Jul 17, 1:03 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 57 min |
| Jul 17, 1:09 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Jul 17, 1:36 PM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jul 17, 1:45 PM CDT | Special Weather Statement | TSA | Delaware | 45 min |
| Jul 17, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 67 min |
| Jul 17, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 67 min |
| Jul 17, 2:48 PM CDT | Heat Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 9 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.